MAUDE Adverse Event Report: SPINAL ELEMENTS, INC SAVANNAH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC SAVANNAH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 10-02-6540-2
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
Patient underwent plif surgery prior to february 2016 (based on historical sales data) to fuse l5-s1.Recently patient had low back pain radiating to bilateral lower extremities.On (b)(6) 2022 ct noted spondylolisthesis at l4-l5 and moderate central stenosis.Radiographs depicted bilateral screw fractures at s1.Patient had fused l5-s1, but was revised for adjacent segment disease, involving l3-l5 alif, l4-l5 laminectomy, and l3-l5 posterior fusion.
 
Additional Manufacturer Narrative
During the review of dhr for lot #12-00407 and 100998, it was concluded that the product was inspected and accepted for use with no associated nonconformance specific to this product issue.Returned device was visually inspected, functionally tested and the complaint was confirmed.The devices were fractured approximately three threads from the neck.The returned devices otherwise meet dimensional specifications except in damaged areas which could not be measured.Though the segment is fused, the screws fractured during the six years of implantation.It is inconclusive if subsequent surgical intervention was required as the segment was reportedly fused.Unknown factors include: the effects of implant duration of six years, the progression towards spinal fusion when the event occurred, the degree of spinal instability, patient activity at the time or prior to the event, patient bone quality or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort.Root cause or specific failure mode cannot be determined.

Brand Name
SAVANNAH
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key15504726
Report Number3004893332-2022-00012
Device Sequence Number8132894
Product Code NKB
UDI-Device Identifier00840916101947
UDI-Public00840916101947
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-02-6540-2
Device Catalogue Number10-02-6540-2
Device Lot Number100998_12-00407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite